The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=10&m=3717151
Posted By : Katydid - 10/5/2016 5:29 PM
Hi everyone. I too have RA. I am on Embrel weekly injections. I wondered if anyone else is finding that they get itchy upper arms and little rashes like weals and pimples there. Sometimes they break out on the top of a foot or across my upper back. It is as though they follow a nerve and also the area often aches a bit too. I have had these irritations before and since taking Embrel, but they definitely seem worse now. It is also as though my skin has a heightened sensitivity to everything too as in certain foods, and insect bites. It is always in the evenings and drives me mad. Has anyone any light to shed on this and also how to cope with it?

Posted By : celebrate life - 10/15/2016 11:07 PM
Hi Katydid,
I'm sorry you haven't gotten any replies to this post. There are several of us here that are currently on Enbril, but perhaps none with a similar side effect. Have you consulted your Dr?
At any rate, please accept my welcome to the HW forum, and if you don't mind, tell us a little about yourself and your RA.
Thanks for joining us :-)
Beth

Posted By : Glea - Today 8:40 AM
I haven't been on here in months! I am also on enbrel injections once a week. I get rashes at the injection site! This week after my injection it was on my breast. It goes away on me about two days before my next injection. This medication hasn't seem to help me either! Maybe when I started it I was in the verge of a flare? I don't know but I hate these injections, they hurt and have horrible side effects. Hope you feel better soon!
Glea
Glea; )
Rheumatoid arthritis, carpal tunnel, IBS, osteoarthritis and herniated discs, secondary fibromyalgia

Posted By : Don_D - 10/20/2016 11:33 AM
Hi Katydid,

I was on Enbrel for 12 years and I experienced some of what you are going through. I never had bad issues with it though until the end of that time and I developed pustular psoriasis on both my hands and feet taking it. This developed as tiny little blisters on the palm and soles. At first it was limited but after a while this became hundreds. They would itch, pop and then heal. I went to a dermatologist for this but neither she nor my Rheumy had any idea how to stop it and as a result I had to stop taking it.

I was moved to Orencia and this too exhibited the same side effect so I stopped taking all biologics for a period of 6 months. I then tried going back on Enbrel again but had the same result.

Thankfully, this went away when I stopped taking them and so I started the hunt for another medication that would help my RA.

I would encourage you to take pictures of what you are experiencing and make sure to show them to your Rheumy at your next appt if things are not too bad now. You can also email them to them so they have an idea what you are going through. If you look at pics of pustular psoriasis online it will give you an idea of what I went through and if things are really bothering you make sure to speak with the nurse at your Rheumy's office now.

I hope that it isnt like that for you though and that the Enbrel works well and gives you relief. Sometimes these meds just need some time to kick in.

Take care, -Don

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer